Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 285, NWS Jackson, MS

April 27, 2011Franklin Parish, Madison Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 27, 2011, 1:43 AM CDT for Franklin Parish, Madison Parish, Tensas Parish, Louisiana. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 1:43 AM CDT (06:43 UTC)
Expired
Apr 27, 2011, 2:30 AM CDT
In force
47 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Franklin Parish, LA, Madison Parish, LA, Tensas Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 27, 1:50 AM CDTTSTM WND DMGWinnsboro, LANUMEROUS TREES AND POWER LINES DOWN. SOME TREES DOWN ON HOUSES.
Apr 27, 2:20 AM CDTTSTM WND DMGNewellton, LAA FEW TREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 9:33 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 6.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1600 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1600 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
2.0
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

723 
WUUS54 KJAN 270643
SVRJAN
LAC041-065-107-270730-
/O.NEW.KJAN.SV.W.0285.110427T0643Z-110427T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
143 AM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF WINNSBORO...
  SOUTHWESTERN MADISON PARISH IN NORTHEAST LOUISIANA...
  NORTHERN TENSAS PARISH IN NORTHEAST LOUISIANA...

* UNTIL 230 AM CDT

* AT 143 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED 10 MILES SOUTHWEST OF LIDDIEVILLE MOVING EAST AT 85 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JIGGER...NEWLIGHT...NEWELLTON AND SOMERSET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHERN
MISSISSIPPI.

&&

LAT...LON 3210 9191 3210 9189 3212 9187 3215 9190
      3216 9189 3226 9120 3201 9117 3198 9189
      3206 9190 3207 9192 3208 9192
TIME...MOT...LOC 0643Z 265DEG 72KT 3207 9186

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 8:30 PM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Apr 26, 8:30 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT TUE APR 26 2011

...SIGNIFICANT SEVERE WEATHER EVENT CURRENTLY UNFOLDING...TIMEFRAME
IS FOR TONIGHT INTO WEDNESDAY...

.UPDATE...LATEST SATELLITE IMAGERY SHOWED STRONG UPPER TROUGH OVER THE
SOUTHERN PLAINS...WHICH WAS PROVIDING AN OUTBREAK OF SEVERE WEATHER FROM
THE AROUND THE ARKLATEX TO THE MIDSOUTH REGION. CURRENT FORECAST APPEARS
TO THE ON TRACK FOR SEVERE STORMS TO AFFECT THE REGION AS PREVIOUSLY
DISCUSSED. OVERNIGHT TEMPS LOOK TO BE ON TRACK. LATEST RUC AND SHORT
RANGE ENSEMBLES HAS IT AFFECTING THE REGION LATER TONIGHT./17/

./PREVIOUS DISCUSSION...355 PM CDT
.DISCUSSION...MAJOR SEVERE WEATHER OUTBREAK READY TO UNFOLD FROM THE
ARKLATEX THROUGH OUR FORECAST AREA INTO AL AND TN VALLEY TONIGHT
INTO WED. THIS EVENT WILL BE THE FOCUS OF THIS FORECAST FOR THE NEXT
24HRS THEN A SHIFT TO COOLER AND DRIER CONDITIONS INTO THE WEEKEND.

ACROSS THE AREA TODAY...THE ATMS IS QUICKLY RESPONDING AND
RECOVERING FROM THE MORNING STORM COMPLEX. BASED OFF VAPOR
IMAGERY...SEVERAL DISTURBANCES ARE NOTED IN THE MEAN UPPER TROUGH.
IT IS THESE FEATURES...ALONG WITH THE MAIN DIGGING TROUGH...THAT IS
CAUSING SFC PRESSURES TO LOWER ACROSS TX WHICH IS IN TURN ALLOWING
PRESSURES TO FALL OVER OUR REGION. FORECAST MODELS SEEM TO BEING
WELL WITH THE ABV FEATURES I MENTIONED AND SHOW THE RAPID RESPONSE
TO THE WIND FIELDS AND RECOVERY OF THE ATMS. TAKING THE VARIOUS
MODEL GUID ALONG WITH HI-RES OUTPUT...MULTIPLE ROUNDS OF STORMS
APPEAR POSSIBLE WITH THE VARIOUS EMBEDDED WAVES FROM LATE THIS
AFTERNOON...EVENING/OVERNIGHT AND THEN ON WED.

AS THE ENVIRONMENT RESPONDS TO THE INTENSE UPPER TROUGH AND EMBEDDED
WAVES...SVR WX PARAMETERS WILL INCREASE AND REACH EXTREME LEVELS.
INSTABILITY WILL NOT BE EXTREME...BUT WILL BE STRONG AND AT LEVELS
RATHER HIGH FOR THE OVERNIGHT PERIOD. AS SFC WINDS REMAIN STRONG
OVERNIGHT DUE TO LOWERING PRESSURES...THE BOUNDARY LAYER WILL REMAIN
WELL MIXED. LOOK FOR MLCAPE TO HOLD IN THE 1500-2300 J/KG RANGE WITH
7 TO 8 C/KM LAPSE RATES IN PLACE. A LOW LEVEL CAP WILL DEVELOP AS
WELL AND HELP TO LIMIT THE STORM COVERAGE...ESPECIALLY FOR THE
SOUTHERN HALF. AS FOR SHEAR PARAMETERS...EFFECTIVE SRH VALUES WILL
RAPIDLY INCREASE EARLY THIS EVENING AND INTO WED. THESE SRH VALUES
WILL APPROACH EXTREME LEVELS AND RANGE FROM 400-800 M2/S2. THIS
COMBINATION SHEAR/INSTABILITY IS VERY RARE AND CONDUCIVE FOR
SIGNIFICANT SVR STORMS. ADDITIONALLY...THE POSITION OF THE MID LEVEL
HGHTS...SFC LOW AND VALUE OF THE SFC PRESSURES HISTORICALLY SUPPORT
A SIGNIFICANT EVENT WHEN OVERLAID OVER SUFFICIENT INSTABILITY. THE
AREA WILL ALSO SEE ANOTHER DRY LINE FEATURE PUSH INTO THE REGION AND
TYPICALLY THAT LEADS TO A SUBSTANTIAL EVENT.

THE AREAS UNDER THE GREATEST RISK HAVE NOT CHANGED. LOCATIONS NORTH
OF I-20 CONTINUE TO HAVE THE GREATEST RISK WITH AREAS ALONG AND S OF
I-20 HAVING A MORE ISOLATED RISK. THE SOUTHERN HALF WILL HAVE TO
COMPETE WITH LOW/MID LEVEL CAPPING AND ALL INDICATIONS ARE THAT IT
WILL BE TOUGH TO BREAK THE CAP EVEN IN THE FACE SUCH INTENSE
FORCING. HOWEVER...IF ANYTHING CAN DEVELOP...CONDITIONS WILL BE VERY
FAVORABLE FOR HIGH END SVR STORMS. THE NORTHERN HALF WILL LIKELY
HAVE SOME CAP...BUT IT WON'T BE AS STRONG AND THE DEPTH OF MOISTURE
AND ASCENT WILL ALLOW FOR MULTIPLE ROUNDS OF STORMS. THE REPETITIVE
EXPECTATION OF STORMS WILL LIKELY LEAD TO LOCALLY HEAVY RAINS ACROSS
THE NORTH WITH 3-6 IN TOTALS POSSIBLE. SOME HIGHER AMOUNTS COULD
ALSO OCCUR. DUE TO THIS...HAVE EXPANDED THE AREA OF THE FLASH FLOOD
WATCH.

THE SEVERITY OF THIS EVENT WILL ULTIMATELY COME DOWN TO STORM MODE
(SUPERCELL VS SQUALL LINE). AT THIS TIME...IT SEEMS AS THE CWA WILL
SEE A MIXTURE OF BOTH THROUGH THIS EVENT. WITH ANY SUPERCELL
STORM...THERE WILL EXIST THE POSSIBILITY OF LONG TRACK STRONG
TORNADOES....VERY LARGE HAIL AND DMG WINDS TO 80 MPH. AS FOR ANY
LINE SEGMENT...DMG WINDS TO 80 MPH WILL BE THE PRIMARY RISK WITH
HAIL AND TORNADOES ALSO A SUBSTANTIAL RISK. EITHER WAY AND WHICH
EVER MODE OCCURS...THE RISK FOR SIGNIFICANT SVR WX IS POSSIBLE.

AS FOR TIMING...THERE IS NO SPECIFIC TIME...JUST A LARGE WINDOW OF
FAVORABLE CONDITIONS ACROSS THE N HALF FROM NOW THROUGH WED
AFTERNOON. I WOULD SAY THAT THE SE PORTION OF THE CWA WILL WAIT
UNTIL AT LEAST MID/LATE MORNING AND DURING WED AFTERNOON. I DO FEEL
CONFIDENT THAT THINGS WILL PUSH EAST AND EXIT THE AREA BY 7 PM WED.

IN ADDITION TO ALL THE SVR WX...SFC WINDS WILL INCREASE OVERNIGHT
AND BECOME QUITE GUSTY. THE STRONGEST WINDS LOOK TO OCCUR ON WED AS
THE AREA WARMS AND MIXES DOWN THE INTENSE WINDS JUST OFF THE SFC.
ADDITIONALLY...WHEN THE DRY LINE MOVES ACROSS THE W/NW
AREAS...DEEPER MIXING WILL OCCUR AND HELP TO BRING DOWN WINDS OF
40-50 MPH. FOR NOW...HAVE ISSUED A WIND ADV FOR ALL OF THE AREA.
PORTIONS OF THE W/NW MAY NEED A HIGH WIND WARNING. THIS WILL BE
LOOKED AT CLOSER IN LATER FORECASTS AND UPDATED AS NEEDED.

BEYOND 8 PM TOMORROW...CONDITIONS WILL BE QUIET WITH COOLER AND MORE
SEASONAL CONDITIONS EXPECTED. NEXT REAL CHANCE AT PRECIP LOOKS TO
WAIT UNTIL SUN OR MON. /CME/

&&

.AVIATION...DANGEROUS FLYING WEATHER IS EXPECTED OVER THE NEXT 24-30
HOURS AS SEVERAL ROUNDS OF SEVERE TSRA(LARGE HAIL/SEVERE
TURBULENCE/WIND SHEAR) IMPACT THE ARKLAMISS. FIRST ROUND OF STORMS
IS EXPECTED TO BEGIN OVER THE DELTA AROUND 22-24Z THIS
EVENING...WITH CONTINUED TSRA DEVELOPMENT ACROSS THE DELTA/NORTHERN
MS LATER TONIGHT. SCATTERED TO NUMEROUS SHWRS/TSTMS WILL BEGIN
IMPACTING THE REGION TOMORROW MORNING AS A FRONTAL BOUNDARY
APPROACHES THE REGION FROM THE WEST. VFR CONDS WILL PERSIST THIS
AFTN INTO THIS EVENING WITH A TREND TOWARD MVFR/IFR CIG 07-13Z FOR
AREAS ALONG AND EAST OF I-55. MVFR/OCSNL IFR CIG XPCTD INVOF
SHWR/TSTM ACTIVITY. IN ADDITION... SOUTHERLY SFC WINDS WILL REMAIN
GUSTY THRU THE PERIOD...WITH GUSTS TO 40KTS PSBL AFTER 03Z THIS
EVENING...ESPECIALLY OVER THE DELTA. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  86  53  74 /  49  44  12   0
MERIDIAN      73  87  54  75 /  37  56  37   0
VICKSBURG     73  83  51  75 /  54  38   3   0
HATTIESBURG   74  88  57  79 /  21  43  22   0
NATCHEZ       74  83  51  73 /  37  30   4   0
GREENVILLE    68  82  51  74 /  82  47   1   0
GREENWOOD     69  84  49  74 /  74  54   6   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MSZ018-019-
     025>042.

     WIND ADVISORY FROM 4 AM TO 7 PM CDT WEDNESDAY FOR MSZ026>033-
     036>039-042>066-072>074.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY FOR
     MSZ018-019-025-034-035-040-041.

LA...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR LAZ007>009.

     WIND ADVISORY FROM 4 AM TO 7 PM CDT WEDNESDAY FOR LAZ023>026.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY FOR
     LAZ007>009-015-016.

AR...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR ARZ074-075.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY FOR
     ARZ074-075.

&&

17/CME/BK
Hazardous weather outlook, Apr 26, 10:27 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1027 PM CDT TUE APR 26 2011

ARZ074-075-LAZ007-MSZ018-019-025-026-034-280330-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
WASHINGTON-
1027 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT THROUGH
AROUND MIDDAY WEDNESDAY. TORNADOES...POSSIBLY STRONG AND LONG
TRACKED...VERY LARGE HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING
WIND GUSTS TO 80 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS.

AN UNSUALLY STRONG LOW PRESSURE SYSTEM FOR LATE SPRING IS FORECAST TO
MOVE NORTHEAST THROUGH THE MID SOUTH THROUGH WEDNESDAY. THIS WILL
RESULT IN SEVERAL ROUNDS OF STRONG TO SEVERE STORMS BEGINNING LATE
THIS EVENING AND CONTINUING THROUGH WEDNESDAY MORNING. THE ATMOSPHERE
IS FORECAST TO BE VERY SUPPORTIVE FOR SEVERE STORMS CAPABLE OF
PRODUCING SIGNIFICANT SEVERE WEATHER.

IN ADDITION TO THE SEVERE WEATHER THREAT...THE POTENTIAL FOR SEVERAL
ROUNDS OF STORMS PRODUCING VERY HEAVY RAINFALL WILL RESULT IN A RISK
FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS EXPECTED TONIGHT AND WEDNESDAY.

LAZ008-009-015-016-023>025-MSZ027>033-035>052-280330-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-
1027 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED LATE TONIGHT
THROUGH MUCH OF WEDNESDAY...WITH THE GREATEST RISK EXPECTED
WEDNESDAY. TORNADOES...POSSIBLY STRONG AND LONG TRACKED...VERY LARGE
HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING WIND GUSTS TO 80 MPH
WILL BE POSSIBLE WITH THE MOST INTENSE STORMS.

AN UNSUALLY STRONG LOW PRESSURE SYSTEM FOR LATE SPRING IS FORECAST TO
MOVE NORTHEAST THROUGH THE MID SOUTH THROUGH WEDNESDAY. THIS WILL
RESULT IN SEVERAL ROUNDS OF STRONG TO SEVERE STORMS BEGINNING LATE
THIS EVENING AND CONTINUING THROUGH WEDNESDAY. THE ATMOSPHERE IS
FORECAST TO BE VERY SUPPORTIVE FOR SEVERE STORMS CAPABLE OF PRODUCING
HIGH-END SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NECESSARY TONIGHT AND WEDNESDAY.

LAZ026-MSZ053>066-072>074-280330-
CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1027 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

ISOLATED SEVERE STORMS WILL BE POSSIBLE PRIOR TO DAYBREAK
WEDNESDAY...AND THE RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE
DURING THE DAY. THIS WILL OCCCUR AS A STRONG COLD FRONT MOVES INTO THE
REGION FROM THE WEST. AT THE CURRENT TIME...IT IS STILL SOMEWHAT
UNCERTAIN HOW MANY...IF ANY...STORMS WILL FORM ACROSS THE AREA DUE TO
THE PRESENCE OF WARM AIR ALOFT IN THE ATMOSPHERE. HOWEVER...IF STORMS
DO DEVELOP...THE ATMOSPHERE WILL BE VERY SUPPORTIVE OF SIGNIFICANT
SEVERE WEATHER...INCLUDING THE POSSIBILITY OF STRONG
TORNADOES...DAMAGING WINDS...AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NECESSARY WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC

In the hours before

Local storm report, Apr 26, 11:12 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1112 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     TSTM WND DMG     4 W COLLINSTON          32.69N 91.94W
04/26/2011                   MOREHOUSE          LA   LAW ENFORCEMENT

            MOREHOUSE PARISH SO REPORTING LOTS OF TREE AND POWERLINE
            DAMAGE AND POSSIBLE TORNADO TOUCHDOWN SOUTH AND SOUTHWEST
            OF BASTROP

1049 PM     TORNADO          7 WNW BEEKMAN           32.96N 91.99W
04/26/2011                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN...HOUSE DAMAGED OR DESTROYED
            WITH PERSON REPORTEDLY TRAPPED...ON SULPHUR SPRINGS
            ROAD...LIKELY TORNADO BASED ON RADAR

&&

GERARD
Local storm report, Apr 27, 12:03 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1203 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     EUDORA                  33.12N 91.26W
04/26/2011                   CHICOT             AR   EMERGENCY MNGR

            NUMEROUS TREES DOWN. MUCH OF EUDORA WITHOUT POWER.

&&

GERARD
Local storm report, Apr 27, 12:33 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1233 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     FUNNEL CLOUD     DERMOTT                 33.53N 91.44W
04/26/2011                   CHICOT             AR   EMERGENCY MNGR

            FUNNEL CLOUD SPOTTED

1140 PM     TSTM WND DMG     DERMOTT                 33.53N 91.44W
04/26/2011                   CHICOT             AR   EMERGENCY MNGR

            TWO TREES DOWN IN DERMOTT

1215 AM     FLASH FLOOD      DERMOTT                 33.53N 91.44W
04/27/2011                   CHICOT             AR   EMERGENCY MNGR

            NUMEROUS ROADS UNDERWATER AROUND DERMOTT

&&
Local storm report, Apr 27, 12:50 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1250 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     LAKE PROVIDENCE         32.81N 91.18W
04/27/2011                   EAST CARROLL       LA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN PARISH WIDE. TREE DOWN ON A
            HOUSE IN LAKE PROVIDENCE. STILL GETTING REPORTS.

&&

GERARD
Local storm report, Apr 27, 1:08 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
108 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     TORNADO          2 S DODDSVILLE          33.63N 90.52W
04/27/2011                   SUNFLOWER          MS   EMERGENCY MNGR

            MOBILE HOME ROLLED OVER. POSSIBLE TORNADO BASED ON RADAR.

&&

GERARD
Local storm report, Apr 27, 1:41 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
141 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 AM     HAIL             5 N CANTON              32.68N 90.03W
04/27/2011  E1.00 INCH       MADISON            MS   LAW ENFORCEMENT

&&

GERARD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 9:55 PM CDTSevere Thunderstorm WarningJANMorehouse, Richland80 min
Apr 26, 10:31 PM CDTTornado WarningJANMorehouse59 min
Apr 26, 10:54 PM CDTTornado WarningJANMorehouse41 min
Apr 26, 11:05 PM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll40 min
Apr 26, 11:08 PM CDTTornado WarningJANEast Carroll, West Carroll67 min
Apr 26, 11:17 PM CDTSevere Thunderstorm WarningJANMorehouse, Richland43 min
Apr 26, 11:27 PM CDTFlash Flood WarningJANEast Carroll, Madison, Morehouse, Richland, West Carroll2 hr
Apr 26, 11:30 PM CDTTornado WarningJANMorehouse34 min
Apr 26, 11:40 PM CDTTornado WarningJANFranklin, Richland, West Carroll65 min
Apr 26, 11:59 PM CDTSevere Thunderstorm WarningJANEast Carroll, Madison, Richland, West Carroll46 min
Apr 27, 12:05 AM CDTTornado WarningJANFranklin, Richland55 min
Apr 27, 12:08 AM CDTTornado WarningJANEast Carroll, West Carroll67 min
Apr 27, 12:34 AM CDTFlash Flood WarningJANFranklin, Madison, Richland116 min
Apr 27, 12:36 AM CDTSevere Thunderstorm WarningJANMadison, Tensas54 min
Apr 27, 12:41 AM CDTSevere Thunderstorm WarningJANFranklin, Richland, West Carroll34 min
Apr 27, 1:10 AM CDTSevere Thunderstorm WarningJANFranklin, Madison, Richland50 min
Apr 27, 1:21 AM CDTFlash Flood WarningJANEast Carroll, Franklin, Madison, Morehouse, Richland, West Carroll114 min
Apr 27, 1:27 AM CDTSevere Thunderstorm WarningJANEast Carroll, Madison, Richland63 min
Apr 27, 1:58 AM CDTTornado WarningJANCatahoula, Concordia, Franklin, Tensas47 min
Apr 27, 2:20 AM CDTFlash Flood WarningJANCatahoula, Concordia, Franklin, Madison, Richland, Tensas115 min
Apr 27, 2:42 AM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin, Tensas48 min
Apr 27, 3:30 AM CDTSevere Thunderstorm WarningJANTensas45 min
Apr 27, 5:07 AM CDTSevere Thunderstorm WarningJANFranklin, Madison, Richland, Tensas38 min
Apr 27, 5:20 AM CDTTornado WarningJANFranklin, Madison, Tensas40 min
Apr 27, 5:40 AM CDTSevere Thunderstorm WarningJANFranklin, Madison, Tensas36 min
Apr 27, 5:45 AM CDTSevere Thunderstorm WarningJANEast Carroll, Madison32 min
Apr 27, 11:06 AM CDTSpecial Weather StatementJANMorehouse29 min
Apr 27, 1:34 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Tensas56 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.